Hail, Lincoln
- When
- August 3, 11:20 PM CST
- Where
- Lincoln County, Maxwell
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.080, -100.530
Isolated thunderstorms developed during the late evening hours over central Nebraska producing hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated thunderstorms developed during the late evening hours over central Nebraska producing hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 3, 1:32 PM CST, 9 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 232 PM CDT SUN AUG 3 2008 .SYNOPSIS... SURFACE LOW CENTERED OVER SOUTH CENTRAL SOUTH DAKOTA. TROUGH AXIS INTO SOUTHWEST NEBRASKA AND TRAILING COLD FRONT INTO NEBRASKA PANHANDLE. && .DISCUSSION... MODELS IN GOOD AGREEMENT IN NEAR TERM. HAVE TRENDED TOWARDS NAM SOLUTIONS BECAUSE OF ONGOING PRECIPITATION. TEMPERATURES IN THE NORTHERN PLAINS IN THE 70S TO LOW 80S. DEFINITELY SOME COOLER AIR WITH THE SYSTEM. WILL CONTINUE SCHC POPS MAINLY NORTH TONIGHT ALONG FRONTAL BOUNDARY WITH ONGOING PRECIPITATION. BETTER DYNAMICS ALONG THE SD NE BORDER. WILL CONTINUE POPS THROUGH THE DAY ON MONDAY AS FRONT LIES ACROSS THE FORECAST AREA AND A STRONG UPPER WAVE DRIVES THROUGH THE NORTHERN PLAINS. TEMPERATURES TO COOL INTO THE 80S ON TUESDAY WITH COOL HIGH PRESSURE OVERHEAD. CHANCES OF PRECIPITATION SHIFT TO THE PANHANDLE IN UPSLOPE. EXTENDED WEDNESDAY THROUGH SUNDAY A STRONG WAVE DROPS INTO THE GREAT LAKES TROUGH AND INTERACTS WITH BOUNDARY OVER SOUTHWEST NEBRASKA KEEPING COOLER TEMPERATURES IN THE 80S ABD A CHANCE FOR PRECIPITATION IN THE FORECAST THROUGH THE END OF THE WORK WEEK. && .AVIATION... WEAK COLD FRONT ACROSS THE AREA THIS AFTERNOON AND WILL CONTINUE TO DRIFT SOUTHEAST. SCT MID TO HIGH CLOUDS AND NORTH WINDS ON THE NORTH SIDE OF THE FRONT...SKC AND SOUTHWEST WINDS TO THE SOUTH. ISOLD TSRA POSSIBLE AGAIN THIS AFTERNOON...WITH INITIATION OVER THE HIGHER TERRAIN TO THE WEST THEN MOVING NORTHEAST ACROSS THE REGION. ISOLD NATURE WILL KEPT MENTION OF THUNDER OUT OF TAFS...HOWEVER WILL HAVE A CB ATTACHED TO THE CLOUDS. MODELS HINT WITH HIGHER RH IN THE LOW LEVELS DEVELOPING LATE TONIGHT/EARLY MORNING AND MAY SEE POCKETS OF MVFR CIGS EFFECT BOTH TAF SITES...KLBF AND KVTN...HOWEVER CONFIDENCE IS LOW THIS FAR OUT THUS A SCT LOW CIG IN TAF ATTM. WILL REFINE IN THE NEXT FORECAST PACKAGE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK/POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 PM CDT SUN AUG 3 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-042030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 328 PM CDT SUN AUG 3 2008 /228 PM MDT SUN AUG 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. WIND DAMAGE IS THE MAIN CONCERN. DANGEROUS CLOUD TO GROUND LIGHTNING IS LIKELY ALSO. A WEAK COLD FRONT WILL STALL ACROSS THE REGION AND ACT AS A FOCUS FOR STORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...TUESDAY AND WEDNESDAY...A STATIONARY FRONT WILL CONTINUE TO ACT AS A FOCUS FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS LATE IN THE DAY OR AT NIGHT. LARGE HAIL AND WIND DAMAGE ARE THE MAIN CONCERN BUT LOCAL STORM ENVIRONMENTS MAY SUPPORT THE DEVELOPMENT OF A BRIEF TORNADO. A VIGOROUS CLOUD TO GROUND LIGHTNING DISPLAY MAY DEVELOP AFTER THE VERY HOT DRY WEATHER OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125144.